Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
Question: bowel infection
|mise eire - Sat Jun 25, 2005 2:51 am|
would be grateful for advise,
i am currently being treated by gp
i have started a course of two antibotics
and an anti spasm tablet
last sunday i experience cramp / pain in lower stomach
which followed with bm then i took imodium
which normally settles everything
but it didnt and the same happened 3 times
and has continued to happen up to today saturday
on eximation my gp found my left hand side of stomach
very tender and thinks it is Diverticular Disease
and is sending me for further to have tests done
my problem now is i had blood in a stool this morning
very little, this has not being present up to now
can u advise me on what i should do to help
with this problem
|Theresa Jones, RN - Sat Jun 25, 2005 3:34 am|
Hi mise eire,
Sometimes there may be a small amount of bleeding associated with Diverticular Disease due to irritaion and inflammation. Increases in the amount of dietary fiber may help. Diagnostic bowel studies should be able to determine if this is the cause or if it's due to another anomaly. I would suggest that you notify your physician about the bleeding during bowel movements if you have not already done so.
|mise eire - Sat Jun 25, 2005 4:14 am|
many thanks for advise, will contact gp
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.